Texas, 2022Astronomical Low Tide in Texas, December 23 to 25, 2022
December 23 to 25, 2022 · NWS LCH · 1 event in 1 county or zone
An Arctic high pressure system built into the region causing strong north winds to push out tides at the coast.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Arctic high pressure system built into the region causing strong north winds to push out tides at the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 23, 4:16 AM CST, 29 minutes earlier.
Area forecast discussion, Dec 23, 4:16 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
416 AM CST Fri Dec 23 2022
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Sunday night)
Issued at 415 AM CST Fri Dec 23 2022
The arctic air mass has made its way through the forecast area
with subfreezing temperatures all the way out into the northern
Gulf of Mexico. Hard Freeze temperatures for all but the lower
Atchafalaya Basin area are being reported with wind chill reading
in the single to digits to lower teens. Therefore, the Hard Freeze
Warning and Wind Chill Advisory are looking good at the moment.
Winds are right on the border or above Wind Advisory for the
southern portions of the forecast area.
The upper level trough will continue to dig into the eastern US
allowing the very cold air to continue to push southeast with a
surface Polar ridge extending from the northern Plains down to the
lower Texas coast to move slowly eastward. Therefore, this arctic
type air mass will remain over the forecast area during the short
term period which is through Christmas Day.
High temperatures today and low temperatures tonight will be on
tricky side as mid and high level moisture is noted to the
northwest that will be moving down into the forecast area in the
afternoon and exiting later tonight. This could help limit max
solar heating for the high temperatures, and keep a little bit of
an insolation for tonight and the low temperature forecast. With
that being said, the strong cold air advection today will keep
temperatures struggling to reach the freezing point. Probs show
about a 10 percent chance of above freezing temperatures today
north of I-10 and between a 10-20 percent chance of above freezing
along and south of I-10. Therefore, some locations will have a
period of some 36 to 42 hours of below freezing temperatures
before temperatures increase somewhat on Christmas Eve.
The pressure gradient is expected to relax somewhat later today
into tonight as the surface ridge moves a little closer and the
surface low over the Great Lakes heads up into eastern Canada.
Therefore, the wind advisory will likely be allowed to expire in
the afternoon.
The lower winds tonight will allow low temperatures to be just as
if not a little colder than what they will be this morning,
especially if the upper level clouds move away. This will create
hard freeze conditions once again. Also, with such low
temperatures, even though winds will be less, what light breeze
does occur will again push wind chill values down to around 10
degrees, which again meets local wind chill advisory criteria.
The surface ridge will be almost over the forecast area on
Christmas Eve night into Christmas morning. Therefore, expect
light winds to go along with mostly clear skies to allow for good
radiational cooling and this again will allow temperatures to fall
below hard freeze criteria. Probs show over a 90 percent chance
for the entire forecast area to see lows on Saturday night/Sunday
morning below 25 degrees. Therefore, with that high of a
probability, went ahead and issued another Hard Freeze Warning for
that night/morning.
Mostly sunny skies and light winds are expected for Christmas Day
that will allow temperatures to "warm" into the 40s.
Rua
&&
.LONG TERM...
(Monday through Friday)
Issued at 415 AM CST Fri Dec 23 2022
The long term period will be noted by a marked warmup, with the deep
polar low that brought bitter cold late in the week and into the
Christmas weekend departing/retreating back to the N/NE. A shortwave
will drop southeast on the backside of the departing low from Canada
into the central US. At the surface, high pressure oriented along
the northern Gulf coast will move east, allowing a weak front to
slide through the area late Monday into Monday night. The airmass
over the area will likely be too dry to support any precip
development as the front moves through, with deeper moisture poised
to remain offshore.
One last morning of hard freeze conditions is expected Monday
morning, mainly for areas north of I-10, with daytime temperatures
expected to rebound into the lower to middle 50s as southerly winds
develop. The good news with the front Monday night is that it is not
expected to bring a return of colder temperatures, with overnight
lows "only" falling to near freezing north and lower 30s south.
Tuesday will be a transition day as the surface quickly moves east,
allowing winds to shift from northerly early in the day to southerly
by late afternoon or early evening. The pattern aloft will also
quickly transition as the initial shortwave swings east while
another trough digs develops over the western US. As this trough
approaches the area through the latter part of the week, winds aloft
will become southwesterly, allowing moisture to increase over the
area, with PWATs climbing back above an inch by Thursday into
Friday. A return to warmer temperatures and more humid conditions
will take place (rendering this weekend's Arctic freeze a distant
memory).
Quiet conditions are expected for Tuesday and Wednesday, although a
potential for sea fog could develop by Wednesday as south winds
bring warmer air back into the region. Rain chances are also
expected to increase considerably by Thursday into Friday.
Temperatures will likewise trend upward, with lows into the 50s or
near 60 Thursday and Friday morning, with highs into the lower 70s.
24
&&
.AVIATION...
(06Z TAFS)
Issued at 1145 PM CST Thu Dec 22 2022
Now that the clouds have departed the area (or will shortly at
the Acadiana terminals), just a wind forecast the next 24 hours.
No changes to previous TAF thinking (winds will remain
ridiculously elevated as CAA overwhelms the region. Gusts
exceeding 30 knots will be frequent through the overnight hours
and likely right on through tomorrow).
25
&&
.MARINE...
Issued at 415 AM CST Fri Dec 23 2022
Currently observations near the coast are showing north winds
gusting to gale force, and conditions further offshore should be
even stronger, so the Gale Warning in effect looks good. Tides
along the coast are running at least a foot below astronomical
predicted levels and as we begin to enter the low tide cycle,
actual tide levels should be below (-1) MLLW and therefore, the
Low Water Advisory also looks good.
The strong cold air advection and tight pressure gradient will
stay over the coastal waters for today with a slight decrease in
winds tonight. It looks like the Gale Warning will be lowered for
the lakes and bays this afternoon to small craft advisory, then
for the entire forecast area this evening with the small craft
advisory conditions for the near and offshore waters through
Saturday.
Tide guidance shows tide levels returning to near astronomical
later this afternoon and tonight, and with that did not extend the
low water advisory into Saturday.
The Polar high will lose its grip over the coastal waters by late
Sunday into Sunday night with winds for the most part below any
headline criteria with winds coming around to a more onshore flow
on Monday.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 29 14 37 20 / 0 0 0 0
LCH 32 19 38 21 / 0 0 0 0
LFT 32 19 38 21 / 0 0 0 0
BPT 33 18 41 22 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning until noon CST Saturday for LAZ027>033-
041>045-052>055-073-074.
Hard Freeze Warning from 8 PM Saturday to 9 AM CST Sunday for
LAZ027>033-041>045-052>055-073-074.
Wind Chill Advisory until 1 PM CST this afternoon for LAZ027>033-
041>045-052>055-073-074.
Wind Chill Advisory from 6 PM this evening to 9 AM CST Saturday
for LAZ027>033-041>045-052>055-073-074.
Wind Advisory until 3 PM CST this afternoon for LAZ033-041>045-
052>055-073-074.
TX...Hard Freeze Warning until noon CST Saturday for TXZ180-201-215-
216-259>262.
Hard Freeze Warning from 8 PM Saturday to 9 AM CST Sunday for
TXZ180-201-215-216-259>262.
Wind Chill Advisory until 1 PM CST this afternoon for TXZ180-201-
215-216-259>262.
Wind Chill Advisory from 6 PM this evening to 9 AM CST Saturday
for TXZ180-201-215-216-259>262.
Wind Advisory until 3 PM CST this afternoon for TXZ215-216.
GM...Gale Warning until 3 PM CST this afternoon for GMZ430-432-435-
450-452.
Low Water Advisory until 3 PM CST this afternoon for GMZ430-432-
435.
Small Craft Advisory from 3 PM this afternoon to 6 PM CST this
evening for GMZ430-432-435-450-452.
Gale Warning until 6 PM CST this evening for GMZ455-470-472-475.
&&
SHORT TERM...07
LONG TERM....24
AVIATION...25Hazardous weather outlook, Dec 23, 4:22 AM CST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
422 AM CST Fri Dec 23 2022
LAZ027>032-TXZ180-201-259>262-241200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
422 AM CST Fri Dec 23 2022
...HARD FREEZE WARNING IN EFFECT UNTIL NOON CST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY...
...HARD FREEZE WARNING IN EFFECT FROM 8 PM SATURDAY TO 9 AM CST
SUNDAY...
This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hard Freeze Warning.
Wind Chill Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hard Freeze Warning.
Wind Chill Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ033-041>045-052>055-073-074-TXZ215-216-241200-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-Orange-
422 AM CST Fri Dec 23 2022
...HARD FREEZE WARNING IN EFFECT UNTIL NOON CST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY...
...HARD FREEZE WARNING IN EFFECT FROM 8 PM SATURDAY TO 9 AM CST
SUNDAY...
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hard Freeze Warning.
Wind Chill Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hard Freeze Warning.
Wind Chill Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ455-470-472-475-241200-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
422 AM CST Fri Dec 23 2022
...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
This Hazardous Weather Outlook is for the Gulf of Mexico.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A Small Craft Advisory is likely for Saturday into early Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-241200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
422 AM CST Fri Dec 23 2022
...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...LOW WATER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING...
This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Low Water Advisory.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Moderate offshore flow will continue for Saturday with small craft
exercise caution likely headlined in the forecast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ450-452-241200-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
422 AM CST Fri Dec 23 2022
...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING...
This Hazardous Weather Outlook is for the Gulf of Mexico.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A Small Craft Advisory is likely for Saturday into early Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Astronomical Low Tide, Jefferson
- When
- December 23, 4:45 AM CST to December 25, 12:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
The tide at Sabine Pass fell below -1 foot MLLW during the early morning of the 23rd and reached a low of -3.32 feet. The tide also fell below -1 foot MLLW during the next 2 low tide cycles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in New York, December 23 to 27, 202244 deaths · $16 million · 51 kt wind · 24 events
- Blizzard and Winter Storm in Ohio, December 23 to 24, 20228 deaths · 73 injured · 58 events
- Cold in South Carolina, December 23 to 24, 20222 deaths · 12 events
- High Wind and Strong Wind in Vermont, December 23, 20221 death · $3.7 million · 61 kt wind · 17 events
- Flash Flood and Flooding in Maine, December 23 to 24, 2022$32 million · 58 kt wind · 32 events
- Extreme Cold in Indiana, December 23 to 24, 20221 death · 27 events
- Flooding and Coastal Flood in New Hampshire, December 23 to 25, 2022$10 million · 62 kt wind · 38 events
- High Wind in Maryland, December 23 to 24, 20221 death · 55 kt wind · 4 events
- Extreme Cold in Kentucky, December 23 to 24, 20221 death · 1 event
- Extreme Cold in West Virginia, December 23 to 25, 2022$3.6 million · 12 events
- High Wind and Winter Weather in West Virginia, December 23 to 24, 2022$500,000 · 52 kt wind · 36 events
- Flooding and Coastal Flood in Massachusetts, December 23, 2022$146,000 · 64 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1070650.